Tardive Dyskinesia Due to Olanzapine in an Adolescent with Psychosis and its Treatment with Clozapine


Tufan A. E. , Bilici R., Ugurlu G. K. , Yilmaz S., Erdogan A.

NOROPSIKIYATRI ARSIVI-ARCHIVES OF NEUROPSYCHIATRY, cilt.50, ss.183-185, 2013 (SCI İndekslerine Giren Dergi) identifier identifier

  • Cilt numarası: 50 Konu: 2
  • Basım Tarihi: 2013
  • Doi Numarası: 10.4274/npa.y6378
  • Dergi Adı: NOROPSIKIYATRI ARSIVI-ARCHIVES OF NEUROPSYCHIATRY
  • Sayfa Sayıları: ss.183-185

Özet

Atypical antipsychotics are increasingly being used in the current clinical approach for the treatment of various psychopathologies in children and adolescents. The common use of atypical antipsychotics in this age group may lead to various consequences, including movement disorders, such as tardive dyskinesia (TD). In this study, we aimed to present the diagnosis of TD due to long-term use of olanzapine and successful treatment with clozapine in an adolescent patient who has been followed with the diagnoses of moderate mental retardation and undifferentiated schizophrenia. It may be posited that female adolescents with chronic illnesses, receiving long-term antipsychotic medication, with affective and negative symptoms, mental retardation, and teeth infections should be monitored regularly for TD. Clozapine may be a choice in the treatment of tardive dyskinesia developing in adolescent patients. Considering the increase in long-term use of atypical antipsychotics in children and adolescents for various indications, it can be though that further studies on the phenomenology, diagnosis and methods of treatment of TD in those patients are required.